Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 266, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 8, 2018, 4:58 PM CDT for Douglas County, Wright County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2018, 4:58 PM CDT (21:58 UTC)
- Expired
- Aug 8, 2018, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:02 PM CDT | TSTM WND DMG | 5 Nnw Brushyknob, MO | TWO TREES WERE REPORTED DOWN ON COUNTY ROAD 106. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1345 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WUUS53 KSGF 082158
SVRSGF
MOC067-229-082245-
/O.NEW.KSGF.SV.W.0266.180808T2158Z-180808T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
458 PM CDT WED AUG 8 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Douglas County in southwestern Missouri...
Southeastern Wright County in southwestern Missouri...
* Until 545 PM CDT.
* At 458 PM CDT, a severe thunderstorm was located near Mansfield, or
10 miles northeast of Ava, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ava... Drury...
Vanzant... Brushyknob...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3697 9268 3709 9258 3709 9225 3692 9225
3688 9248
TIME...MOT...LOC 2158Z 293DEG 7KT 3704 9250
HAIL...1.00IN
WIND...60MPH
$$
Schaumann2 follow-up statements
421
WWUS53 KSGF 082217
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
517 PM CDT WED AUG 8 2018
MOC067-229-082245-
/O.CON.KSGF.SV.W.0266.000000T0000Z-180808T2245Z/
Douglas MO-Wright MO-
517 PM CDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN DOUGLAS AND SOUTHEASTERN WRIGHT COUNTIES...
At 517 PM CDT, a severe thunderstorm was located near Norwood, or 12
miles northeast of Ava, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Drury... Vanzant...
Brushyknob...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3695 9264 3709 9252 3709 9225 3692 9225
3688 9248
TIME...MOT...LOC 2217Z 293DEG 7KT 3703 9246
HAIL...0.88IN
WIND...60MPH
$$
Schaumann689
WWUS53 KSGF 082230
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
530 PM CDT WED AUG 8 2018
MOC067-229-082239-
/O.CAN.KSGF.SV.W.0266.000000T0000Z-180808T2245Z/
Douglas MO-Wright MO-
530 PM CDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS AND
SOUTHEASTERN WRIGHT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3695 9264 3709 9252 3709 9225 3692 9225
3688 9248
TIME...MOT...LOC 2228Z 293DEG 7KT 3702 9243
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:22 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 8, 2:22 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 222 PM CDT Wed Aug 8 2018 .SHORT TERM...(This evening through Thursday) Issued at 222 PM CDT Wed Aug 8 2018 Scattered convection has developed this afternoon, mainly across south central Missouri and a few more going up in central Missouri. Instability has increased with surface based CAPE values of 3000-4000 j/kg over the CWA. Shear is very weak so we are not expecting any severe storms. The surface front should drop further south into Arkansas late this afternoon and evening. We should see diminishing echoes this evening as instability decreases with the loss of daytime heating. Any remaining convection later tonight would be confined to areas along the MO/AR border closer to the frontal boundary. Thursday looks to be fairly similar with main areas of convection to our south, but a few storms possible in our far southern CWA. Severe weather is not expected. Warmer temperatures will be in the northern CWA, where less cloud cover is expected. These areas could see some mid 90s, while in the south upper 80s to low 90s will be more likely. .LONG TERM...(Thursday Night through Wednesday) Issued at 222 PM CDT Wed Aug 8 2018 A highly amplified upper ridge in the western U.S. will gradually begin to fold over by late in the week into the weekend as a system moves inland over Oregon and Washington. So the ridge will be oriented more southwest to northeast into the northern Plains on Saturday. Some weak energy may touch off some scattered showers/storms over the area late Saturday into Saturday night. An upper low will drop southeat initially from the Great Lakes region, while another closed low will develop underneath the ridge over the southern Plains on Sunday. This will bring some scattered convection to the area Sunday. The eastern low will push east of the area on Monday while the southern plains low will gradually meander eastward and get caught up with a larger trough over the area by midweek. This system will bring a continued chance for showers and thunderstorms to the region for the first part of next week. Temperatures look to be fairly seasonal over the region through the extended period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1153 AM CDT Wed Aug 8 2018 With the lower convective temperature today, cumulus field formed during the mid to late morning. Best moisture field is ahead of the front down in Arkansas and will be the focus for the convection this afternoon/evening. Can't rule out some widely scattered storms over the far southern counties which would include BBG, but coverage not expected to be enough at this time to include in 18z TAFS. Mainly expecting VFR conditions. Very light wind today/tonight so will not to monitor for some MVFR conditions tonight with fog, but am keeping VFR in for now. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Aug 8, 1:10 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 110 PM CDT Wed Aug 8 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 110 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive heat risk. DISCUSSION... Widely scattered showers and isolated thunderstorms will be possible, mainly over southern Missouri and extreme southeast Kansas this afternoon and tonight. Severe weather is not expected. Given the warm and humid conditions...heat index values in the mid to upper 90s will occur mainly over south-central Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible once again on Thursday and again by late in the weekend. However...severe weather is not expected at this time. Heat index values in the mid to upper 90s will occur over mainly southern and western Missouri during the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Aug 8, 11:42 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 AM CDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG 1 N ROUND SPRING 37.29N 91.41W
08/07/2018 SHANNON MO PUBLIC
DELAYED REPORT FROM PUBLIC. A FEW 1-2 FOOT
DIAMETER BRANCHES SNAPPED OFF A LARGE TREE.
TIME ESTIMATED FROM RADAR.
&&
KPSpecial weather statement, Aug 8, 2:52 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
252 PM CDT WED AUG 8 2018
MOZ098-106-082030-
Oregon MO-Shannon MO-
252 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHANNON AND NORTH
CENTRAL OREGON COUNTIES UNTIL 330 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winona, or 17 miles west of Van Buren, moving east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Winona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3683 9142 3692 9145 3701 9141 3703 9130
3703 9122 3682 9122
TIME...MOT...LOC 1951Z 274DEG 22KT 3692 9132
SchaumannSpecial weather statement, Aug 8, 3:42 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
342 PM CDT WED AUG 8 2018
MOZ104-082115-
Taney MO-
342 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
415 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Forsyth, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bull Shoals Lake... Lake Taneycomo...
Rueter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Taneycomo or Bull Shoals Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3653 9304 3658 9313 3666 9306 3665 9298
3662 9283 3650 9291 3650 9293
TIME...MOT...LOC 2041Z 290DEG 13KT 3659 9302
SchaumannSpecial weather statement, Aug 8, 4:36 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
436 PM CDT WED AUG 8 2018
MOZ102-103-082215-
Barry MO-Stone MO-
436 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR STONE AND SOUTHEASTERN BARRY
COUNTIES UNTIL 515 PM CDT...
At 435 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Cassville to 12 miles north of
Grandview to near Beaver. Movement was east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Table Rock Lake... Table Rock State Park...
Silver Dollar City... Kimberling City...
Shell Knob... Reeds Spring...
Indian Point... Branson West...
Galena... Mccord Bend...
Golden... Emerald Beach...
Blue Eye... Chain-O-Lakes...
Arrow Point... Coney Island...
Cape Fair... Jenkins...
Ponce de Leon... Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Table Rock Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 3650 9375 3658 9374 3671 9382 3696 9338
3686 9334 3682 9334 3682 9332 3678 9330
3650 9332
TIME...MOT...LOC 2135Z 247DEG 21KT 3671 9369 3661 9366 3650 9368
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:52 PM CDT | Special Weather Statement | SGF | Shannon | 38 min |
| Aug 8, 3:42 PM CDT | Special Weather Statement | SGF | Taney | 33 min |
| Aug 8, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 30 min |
| Aug 8, 4:36 PM CDT | Special Weather Statement | SGF | Stone | 39 min |
| Aug 8, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 26 min |
| Aug 8, 5:33 PM CDT | Special Weather Statement | SGF | Oregon | 42 min |
| Aug 8, 5:46 PM CDT | Areal Flood Advisory | SGF | Stone, Taney | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.